Texas, 2014Drought in Texas, June 1 to 30, 2014
June 1 to 30, 2014 · NWS SJT · 18 events in 18 counties and zones
S. Drought Monitor, severe drought continues to impact the Big Country, while severe to extreme drought conditions continue to affect parts of the Northern Edwards Plateau and the Northwest Hill Country.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
According to the U.S. Drought Monitor, severe drought continues to impact the Big Country, while severe to extreme drought conditions continue to affect parts of the Northern Edwards Plateau and the Northwest Hill Country. With recent rainfalls, there has been some improvement in the drought but lake levels remain quite low across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 31, 9:58 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, May 31, 9:58 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1058 PM CDT SAT MAY 31 2014
.AVIATION...
/06Z TAFS/
MVFR ceilings may develop at KABI, KBBD, and KJCT overnight. VFR
conditions will dominate the weather at all terminals after 15Z
Sunday. The winds will gust to near 20 kts across our northern
terminals Sunday, with light winds expected elsewhere.
&&
.PREV DISCUSSION... /ISSUED 632 PM CDT MAY 31 2014/
AVIATION...
/00Z TAFS/
MVFR ceilings may develop at KABI, KBBD, and KJCT overnight. VFR
conditions will dominate the weather at all terminals after 15z.
Winds will gust to near 20 kts across our northern terminals, with
light winds expected elsewhere.
PREV DISCUSSION... /ISSUED 350 PM CDT MAY 31 2014/
SHORT TERM...
The primary focus of the short term forecast is the chance of
rainfall across the southeastern portions of the forecast area. The
upper level cyclone, which brought copious amount of rainfall to to
West Central Texas, stalled on the Texas Louisiana border and has
been retrograding the past few days. Visible satellite shows cumulus
developing from far east Texas west toward the forecast area.
Current radar images reveal scattered showers mainly across central
and eastern Texas. Forecast models reveal diminishing chances as
they continue to push precipitation southeast. GFS maintains some
precipitation, though primarily across portions of the Northwest
Hill Country. For this reason, PoPs were reduced to just southeast
of a line from Brownwood to Junction.
Through Sunday, the upper level cyclone will migrate south into the
gulf of Mexico, removing the last chances of rainfall for the short
term. Meanwhile, an upper level ridge will build into north central
Mexico, and far west Texas. As a result of the subsidence from the
anticyclone, an 850 mb thermal ridge will strengthen and build east
into West Central Texas. Tweaked temperatures slightly today,
cooling eastern portions of the forecast area, as cloud cover has
increased. Regardless, expect afternoon high temperatures to be
slightly above normal in the upper 80s to lower 90s through the
weekend. Winds will be from the northeast today, veering to the
southeast by Sunday.
LONG TERM...
.A slight chance of storms in the Big Country late next week...
Dry and warming conditions into Thursday next week, as an upper
ridge builds into the region. Lee surface trough over West Texas
will occasionally bring gusty southerly winds in the afternoons to
the Big Country and western Concho Valley. Friday into Saturday, an
upper trough moving east along the northern periphery of the upper
ridge, combined with a weak front boundary along the Red River, may
bring a few thunderstorms to the Big Country. Keeping shower and
thunderstorm chances at a minimal 20 percent given uncertainty in
the extended period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 68 91 71 94 72 / 5 5 0 0 0
San Angelo 69 94 71 96 70 / 5 5 0 0 0
Junction 68 91 71 92 70 / 5 5 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, May 31, 2:12 PM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 PM CDT SAT MAY 31 2014
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
312 PM CDT SAT MAY 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...SOUTH AND EAST OF A JUNCTION...TO BROWNWOOD LINE.
STORMS THAT DEVELOP WILL PRODUCE DANGEROUS CLOUD TO GROUND
LIGHTNING. SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Drought, Nolan
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Nolan County was in a severe drought.
Drought, Jones
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Jones County was in a severe drought.
Drought, Taylor
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Taylor County was in a severe drought.
Drought, Callahan
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Callahan County was in a severe drought.
Drought, Fisher
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Fisher County was in a severe drought.
Drought, Shackelford
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Shackelford County was in a severe drought.
Drought, Haskell
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Haskell County was in an extreme drought.
Drought, Throckmorton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Throckmorton County was in an extreme drought.
Drought, Brown
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Brown County was in a severe drought.
Drought, Menard
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Menard County was in a severe drought.
Drought, Coleman
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the northeast section of Coleman County was in a severe drought.
Drought, Schleicher
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the southeast part of Schleicher County was in a severe drought.
Drought, Mason
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, most of Mason County was in a severe drought.
Drought, San Saba
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the eastern half of San Saba County was in a severe drought.
Drought, Concho
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the southeast part of Concho County was in a severe drought.
Drought, McCulloch
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the western part of McCulloch County was in a severe drought.
Drought, Sutton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the southeast part of Sutton County was in extreme drought while the rest of the county was in a severe drought.
Drought, Kimble
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, most of Kimble County was in a severe drought while the southwest part of the county was in an extreme drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, June 1, 20141 death · 2 injured · 1 event
- Flash Flooding and Flooding in Nebraska, June 1 to 6, 2014$309,000 · 4.75 in hail · 92 events
- Rip Current in Florida, June 1, 20141 death · 1 event
- Flash Flooding and Hail in Minnesota, June 1, 2014$750,000 · 0.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 1 to 2, 2014$615,000 · 1.75 in hail · 15 events
- Wildfire in California, June 1 to 2, 2014$1.0 million · 1 event
- Flooding in North Dakota, June 1, 2014$330,000 · 2 events
- Flood in Colorado, June 1 to 9, 2014$300,000 · 1 event
- Drought in Texas, June 1 to 30, 2014$55,000 · 32 events
- Flood and Hail in Kansas, June 1, 2014$144,000 · 56 kt wind · 7 events
- Drought in Oklahoma, June 1 to 30, 201446 events
- Flash Flood and Hail in Iowa, June 1, 2014$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530853, 530854, 530856, 530857, 530858, 530859, 530861, 530863, 530864, 530865, 530866, 530878, 530879, 530881, 530882, 530883, 530885, 530887.